Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 85, NWS Gaylord, MI

August 23, 2012

NWS Gaylord, MI issued this small craft advisory at Aug 23, 2012, 6:05 PM EDT. It took effect at Aug 24, 2012, 2:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2012, 6:05 PM EDT (22:05 UTC)
In effect from
Aug 24, 2012, 2:00 AM EDT
Expired
Aug 24, 2012, 10:31 PM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WHUS73 KAPX 232205
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
605 PM EDT THU AUG 23 2012

LMZ344>346-240615-
/O.NEW.KAPX.SC.Y.0085.120824T0600Z-120824T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
605 PM EDT THU AUG 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

ARNOTT

HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
025 
WHUS73 KAPX 240226
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT THU AUG 23 2012

LMZ344>346-241030-
/O.CON.KAPX.SC.Y.0085.120824T0600Z-120824T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1026 PM EDT THU AUG 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
697 
WHUS73 KAPX 240700
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
300 AM EDT FRI AUG 24 2012

LMZ342-241500-
/O.EXB.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
300 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LMZ323-341-241500-
/O.EXB.KAPX.SC.Y.0085.120824T1200Z-120824T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
300 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-241500-
/O.EXB.KAPX.SC.Y.0085.120824T1600Z-120824T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
300 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-241500-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
300 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
069 
WHUS73 KAPX 241433
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EDT FRI AUG 24 2012

LSZ321-242245-
/O.EXT.KAPX.SC.Y.0085.120824T1433Z-120824T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1033 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-242245-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LMZ323-341-242245-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1033 AM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
029 
WHUS73 KAPX 242012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT FRI AUG 24 2012

LMZ341-250400-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
412 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-250400-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LMZ323-242300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
412 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-242300-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-120824T2300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
412 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
027 
WHUS73 KAPX 250231
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT FRI AUG 24 2012

LMZ341-342-344>346-250345-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-120825T0400Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1031 PM EDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 5:35 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 23, 5:35 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
535 PM EDT THU AUG 23 2012

.SYNOPSIS...
ISSUED AT 410 PM EDT THU AUG 23 2012

HIGH PRESSURE WILL RESIDE OVER THE MID-ATLANTIC STATES THROUGH THE
REST OF THE WEEK. SOUTHERLY WINDS WILL RESULT IN VERY WARM
TEMPERATURES AND MOSTLY FAIR WEATHER THROUGH SUNDAY. WHILE A SHOWER
OR THUNDERSTORM IS POSSIBLE TONIGHT INTO FRIDAY...AND THEN AGAIN
SUNDAY AFTERNOON INTO MONDAY...NO ORGANIZED SHOWERS AND STORMS. A
COOL FRONT WILL MOVE THROUGH MONDAY. TEMPERATURES WILL THEN COOL
DOWN...TO NEAR NORMAL EARLY NEXT WEEK.

&&

.UPDATE...
ISSUED AT 530 PM EDT THU AUG 23 2012

HAVE ADJUSTED POPS A BIT FURTHER SOUTH FOR THE NEXT FEW HOURS OVER
EASTERN UPPER AS H8 LLJ INTERACTING WITH THETAE BOUNDARY AT THIS
LEVEL HAS SPAWNED SHRAS /WITH SOME EMBEDDED THUNDER/ THAT IS
SCRAPING THE FAR WESTERN PORTIONS OF CHIP/MACK. HAVE ALSO ADDED AN
ISOLATED SHRA/TSRA MENTION OVER NORTHEAST LOWER THROUGH 00Z AS WE
HAVE SEEN A STORM POP JUST EAST OF THE OFFICE DURING THE LAST
HOUR...WITH JUST ENOUGH INSTABILITY AND LLEVEL CONVERGENCE TO GET
SOMETHING GOING. PREVIOUS POP FORECAST STILL LOOKS GOOD HEADING
INTO THE EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 410 PM EDT THU AUG 23 2012

ON THE LATEST SURFACE WEATHER MAP...1022 MB HIGH PRESSURE WAS RIDGED
ACROSS THE MIDDLE ATLANTA WITH 1005 MB LOW PRESSURE OVER NORTHERN
MINNESOTA WITH A STATIONARY BOUNDARY ACROSS SOUTHERN LAKE SUPERIOR.
VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED
INCREASING HIGH AND MID CLOUDS ACROSS THE WESTERN HALF OF THE
FORECAST AREA. APX AND SURROUNDING RADARS SHOWED A WEAKENING AREA OF
SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS NORTHERN WISCONSIN. THE
MAIN SHORT TERM FORECAST CONCERNS CENTER AROUND POPS FOR TONIGHT
INTO FRIDAY.

TONIGHT...MODEL SOUNDINGS CONTINUE TO SHOW INVERTED V LOOK (VERY DRY
AT LOWER LEVELS) SO WONDER IF THE AREA OF SHOWERS TO OUR NORTHWEST
ACROSS NORTHERN WISCONSIN WILL SURVIVE THE TRIP INTO NORTHERN
MICHIGAN. HOWEVER...THE COMBINATION OF WEAK LIFT FROM A SHORT
WAVE...INCREASING THETA-E RIDGING AND THE EMERGENCE OF A LOW LEVEL
JET WILL INCREASE CHANCES OVERNIGHT SO WILL GO WITH LIKELY POPS
ACROSS NORTHERN CHIPPEWA COUNTY AND CHANCE POPS DOWN TO ABOUT M-32
OR SO...AND SLIGHT CHANCE POPS DOWN TO M-72. MUCH MILDER TONIGHT
WITH LOWS RANGING FROM THE UPPER 50S TO MIDDLE 60S.

FRIDAY...SIMILAR STORY TO TODAY WITH LOTS OF WARMTH BUT WITH VERY
LITTLE LOW LEVEL MOISTURE TO PRODUCE ANY SHOWERS OR THUNDERSTORMS.
MODEL SOUNDINGS AGAIN HAVE THE INVERTED-V LOOK AND WITH SUBTLE
HEIGHT RISES AND THETA-E RIDGING ON THE DECREASE...AM LEANING TOWARD
LITTLE TO NO CONVECTION BEING ABLE TO FIRE (BUT WILL CONTINUE WITH
LOW CHANCE POPS FAR NORTH TO LINE UP WITH SURROUNDING OFFICES).
EXPECT HIGHS AGAIN IN THE MIDDLE 80S TO LOWER 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 410 PM EDT THU AUG 23 2012

QUASI-ZONAL FLOW REGIME ACROSS THE NORTHERN CONUS WILL BECOME A
TOUCH MORE AMPLIFIED AS WE HEAD INTO NEXT WEEK...WITH RIDGE
AMPLIFICATION ACROSS THE HIGH PLAINS AND SUBSEQUENT FORCED TROUGH
DIGGING INTO THE NORTHEAST CONUS. PLENTY OF WARM AIR TO TAP INTO
THIS UPCOMING WEEKEND...WITH 12Z RAOB ANALYSIS SHOWING WIDESPREAD
UPPER TEEN AND LOWER 20C 850MB TEMPERATURES ACROSS THE WESTERN LAKES
INTO THE CENTRAL PLAINS. INITIAL ZONAL FLAVOR TO FLOW PATTERN WILL
CONTINUE TO TAP INTO THIS WARM SOURCE REGION...RESULTING IN
TEMPERATURES RUNNING SEVERAL DEGREES ABOVE NORMAL THROUGH SUNDAY.
SOMEWHAT COOLER PATTERN EXPECTED NEXT WORK WEEK...ALTHOUGH EVEN MORE
AMPLIFIED PATTERN SUGGESTED TO REMAIN TRANSIENT...ALLOWING ONLY A
PARTIAL INTRUSION OF COOL CANADIAN AIR. DISCONNECT BETWEEN BEST
DYNAMICS (MAINLY NORTH) AND ONLY BRIEF GULF OF MEXICO MOISTURE
SURGES INTO THE NORTHERN LAKES ALSO ENSURES A RELATIVELY DRY
PATTERN...WITH THE MOST NOTABLE CHANCE FOR ANY MEANINGFUL RAIN
OCURRING LATER SUNDAY AND SUNDAY NIGHT (WHEN ONE SUCH SURGE OF
DEEPER MOISTURE IS REALIZED). FORECAST CONCERNS CENTER ON BETTER
(HOPEFULLY) TEMPORAL AND SPATIAL RESOLUTION OF THIS RAIN CHANCE
LATER SUNDAY INTO MONDAY...AS WELL AS TEMPERATURE AND CLOUD TRENDS
THROUGHOUT THE FORECAST.

NORTHEAST EXTENT OF MID ATLANTIC RIDGING BUILDS INTO THE NORTHERN
LAKES FRIDAY NIGHT...REMAINING IN PLACE THROUGH SATURDAY
EVENING...EVENTUALLY SUCCUMBING TO APPROACHING SHORTWAVE TROUGH(S)
TO ROUND OUT THE WEEKEND. LEAD WAVES MAKE FEEBLE ATTEMPTS TO PUNCH
INTO THIS AMPLIFYING RIDGE LATER FRIDAY AND FRIDAY NIGHT...
DEAMPLIFYING AND SHUNTING NORTHEAST INTO CANADA AS THEY DO SO.
THUS...MID LEVEL SUPPORT NEGLIGIBLE AT BEST...BUT STILL EVIDENCE OF
WEAK 850MB LOW LEVEL JET DEVELOPMENT FRIDAY NIGHT OVER EASTERN UPPER
IN RESPONSE TO THESE PASSING WAVES. SUPPOSE AN ISOLATED SHOWER OR
TWO IS POSSIBLE FRIDAY NIGHT ACROSS EASTERN UPPER AS JET CORE AND
CORRIDOR OF SOMEWHAT BETTER THETA-E AIR SPREAD INTO THE AREA.
SATURDAY SHAPING UP TO BE VERY WARM AND DRY...WITH OFF THE DECK
THERMAL PROGS AND PLENTY OF SUNSHINE EASILY SUPPORTING HIGHS
WELL INTO THE 80S AND LOWER 90S...WHICH IS WELL AGREED UPON BY
LATEST MOS NUMBERS.

RIDGE AXIS BEGINS TO YIELD SUNDAY AS MORE VIGOROUS WAVE AND
ATTENDANT COOL FRONT APPROACH THE WESTERN LAKES. STILL PLENTY OF
UNCERTAINTY REGARDING TIMING AND MAGNITUDE OF THE ABOVE...WITH AT
LEAST SOME EVIDENCE OF SOUTHERN ENERGY BECOMING ABSORBED INTO
STRONGER NORTHERN WAVE AS IT PINWHEELS NORTH INTO CANADA. ABOVE
WOULD YIELD AT LEAST SOME SUPPORT OF A WETTER SCENARIO LATER SUNDAY
AND SUNDAY NIGHT AS MOISTURE FIELDS CONGEAL AND RAINS SPREAD
NORTHEAST FROM THE MID MISSISSIPPI VALLEY. NOT SOLD AT ALL ON
COVERAGE...HOWEVER...WITH STILL PLENTY OF POSSIBILITY SOUTHERN
LAKES/NORTHERN OHIO VALLEY CONVECTIVE COMPLEX WILL SIGNIFICANTLY
DISRUPT NORTHWARD MOISTURE ADVECTION AND SHOWER/STORM DEVELOPMENT
ALONG SURFACE FRONT. WILL CONTINUE TO SHY AWAY FROM AGGRESSIVE AND
FASTER SREF/GFS SCENARIO...BRINGING IN BETTER (SUB-LIKELY) SHOWER
CHANCES LATER SUNDAY AND SUNDAY NIGHT. NOT A WHOLE LOT OF SUPPORT
FOR THUNDER...WITH VAST MAJORITY OF INSTABILITY REMAINING WELL TO
OUR SOUTHWEST. QUICKER FROPA SUNDAY AFTERNOON WOULD BE ABLE TO TAP
INTO SOME BETTER SURFACE INSTABILITY....INCREASING THE THUNDER
THREAT. BARRING WIDESPREAD AFTERNOON RAINS...SUNDAY HAS THE
POTENTIAL TO BE ANOTHER WARM DAY...WITH HIGHS ONCE AGAIN WELL INTO
THE 80S.

AFTER SOME LINGERING SHOWERS FOR PARTS OF NORTHERN LOWER MONDAY...
MUCH OF NEXT WEEK CONTINUES TO LOOK COOLER AND DRY AS UPSTREAM RIDGE
AMPLIFICATION ALLOWS CANADIAN HIGH PRESSURE TO DROP INTO THE REGION.
NOT EXPECTING A WHOLE LOT OF INDIRECT IMPACTS FROM TROPICAL SYSTEM
ISAAC AS IT APPROACHES THE SOUTHEASTERN STATES THE TOWARDS THE
MIDDLE OF NEXT WEEK...ALTHOUGH SUPPOSE IT COULD SLOW THE PROGRESSIVE
PATTERN DOWN A NOTCH. WE SHALL SEE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 133 PM EDT THU AUG 23 2012

PREVAILING VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. JUST A
CHANCE FOR SOME LIGHT SCATTERED SHOWERS LATER TONIGHT WITH LOW
LEVEL WIND SHEAR POSSIBLE ACROSS WESTERN TERMINALS LATE TONIGHT.

&&

.MARINE...
ISSUED AT 410 PM EDT THU AUG 23 2012

SURFACE PRESSURE GRADIENT WILL INCREASE LATER TONIGHT...SO WINDS
WILL BECOME GUSTY ON NORTHERN LAKE MICHIGAN AND WHITEFISH BAY
OVERNIGHT AND INTO FRIDAY WHICH MAY REQUIRE SMALL CRAFT ADVISORIES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JA
SYNOPSIS...JH
SHORT TERM...AS
LONG TERM...MB
AVIATION...AS
MARINE...AS
Hazardous weather outlook, Aug 23, 4:19 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
419 PM EDT THU AUG 23 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
419 PM EDT THU AUG 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ACROSS EASTERN
UPPER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN
FRIDAY...AND ACROSS ALL AREAS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

MSB

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.